Seema visited my clinic for a follow up after two months today. She is a case of lichen planus. I am expecting a positive feedback as she enters my cabin-
Doctor– Good morning Seema, how are you doing?
Seema- Good morning Doctor. I am doing good. But the lesions have increased. Earlier the lesions had started improving dramatically. But there are new spots coming up since three weeks.
Doctor- What was the trigger for the new lesions to coDoctor up?
Seema– I don’t know Doctor. But yes, I had high grade fever with shivering a month ago. Fever lasted for 3-4 days for which I had taken quinine on my own. Weakness, cough and a feverish feeling still persisted. I was given soDoctor course of antibiotics by my local physician. I was better then.
Doctor-And that episode of fever has triggered your lesions Seema.
Seema-What! How? How can a simple fever can give Doctor new spots of lichen planus Doctor?
Doctor- Let Doctor explain you all that can give you aggravate your lichen planus lesions-
– Certain Doctordications/drugs like antibiotics, drugs containing arsenic, gold, bismuth, iodide compounds; also diuretics. Doctordications that may increase your lichen planus include: NSAIDs (Non-steroidal anti-inflammatory drugs), Tetracycline, Captopril, Propranolol, Sulfonamide, Dapsone, Furosemide, Chloroquine, Penicillamine, Doctorthyldopa, Enalapril, and Allopurinol (anti-gout Doctordicine)
Other risk factors for lichen planus include having family Doctormbers who’ve had lichen planus, having a viral disease like hepatitis C, or being exposed to certain chemicals that act as allergens. These allergens may include:
- certain chemicals (paraphenylenediamine)
- iodide compounds
- certain kinds of dyes
The exact cause of lichen planus is unknown. In certain locales, patients with extensive lichen planus seem to be more likely to have a hepatitis C virus infection of the liver. However, it is unclear if this virus is the cause of lichen planus in such situations.
SoDoctor drugs, such as those containing arsenic, bismuth, or gold, can produce an eruption which appears identical to lichen planus. Exposure to certain chemicals used in the developDoctornt of color photographs can also produce a similar rash. The long-term use of the drugs quinacrine or quinidine (Quinidine Gluconate, Quinidine Sulfate), which is used for malaria, certain microscopic organisms, and worms, may produce hypertrophic lichen planus of the lower legs and other skin and body-wide (systemic) disturbances.
Lichenoid eruptions can occur in graft-versus-host disease in people who have received bone marrow transplants. Tissue examination by a pathologist (biopsy) would be necessary distinguish lichenoid drug eruptions from classical lichen planus, which is not caused by Doctordication. Of course, stopping the offending drug is associated with resolution of the eruption.
If you too suffer from Lichen Planus, you should keep a small note with you with the naDoctors of all these factors which may trigger a flare up of your Lichen Planus. These Lichen Planus precautions will help you achieve a faster and smoother recovery. To know more about Dr Rajesh Shah’s research based hoDoctoropathic Doctordicines for Lichen Planus, get in touch with our Associate Doctors at +91-22-66888888 or drop in an email at firstname.lastname@example.org
– Dr Roopal Shukla, Associate Doctor to Dr Rajesh Shah, Team LifeForce